Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Jan 2014
    Location
    NY
    Posts
    27

    Thumbs down How long does it take for Zoloft side effects to stop after stopping the medication?

    Hi! I'm 14 and I started taking Zoloft (20 mL/mg) about 3 weeks ago, and ever since, I've been crying constantly, my anxiety has been heightened, I've been getting horribly scary obsessive fears/thoughts, and worst of all, I've truly been depressed and I think I've had a few suicidal thoughts and I actually feel like I'm going nuts and I'm experiencing some really weird symptoms like depersonilization. I have never felt any of these things before the medicine, and never in my life did I ever have these thoughts before I took the medication, I actually had a FEAR of dying, losing control, and hurting myself, and now these seem like a reality and I hate it so much. Nor was I ever depressed or even close to depressed. I told my parents about it and they're super supportive and so are my friends, but I'm at a total loss, I have never felt this bad- I'm missing a lot of school, I haven't seen my friends in weeks, and I've stopped doing the things that made me happy. Worst of all, none of this was ever an issue before medication. I don't know if it's literally the medication causing this as I would never think or feel this way in a normal state, or if I googled too much (a bad habit of mine) right off the bat- I saw stories about people who committed suicide while on Zoloft and stories of increased suicidal thoughts in teens. Today my parents and I called my doctor because they knew it was getting serious and she said I can just stop it cold turkey since it's apparently such a low dose, so I was just wondering how long it'll take for all the mental side effects to go, because I'm really suffering and overthinking as I'm having a lot of trouble leaving the house and going to school.. I feel like my life is ruined Will all of these problems go away once the medication leaves my system? Or did I really convince myself into all of this due to the fact that my life has basically been flipped upside down and irregular since late October? I just don't want depression to be an issue now, it's always been a worst case scenario thing for me and I never imagined myself having it

  2. #2
    Senior Member
    Join Date
    Aug 2012
    Location
    Indiana, USA :)
    Posts
    5,670
    It takes about 5 to 7 days, you can speed it up by the more fluids that you drink, and now get back into the General forum and review what has been prepared for you to deal with all of those issues you mentioned in your introduction thread...read through it. And, follow the plans. Please.

    Welcome ..

    E-man...

  3. #3
    Senior Member
    Join Date
    May 2011
    Location
    London
    Posts
    7,090
    Yeah, it shouldn't be long at all. Most SSRIs don't have the longest of half lives.

    What they can do though, is exacerbate anxiety, and that can stay around until the issue has been dealt with, as it's no longer a side effect then, but a symptom of mental and physical stimulation.

    That said.. I've had bad reactions to drugs... Even the heightened emotional stuff usually calms down after a week and a bit.

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Panic Large